Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 3, NWS Albany, NY

May 9, 20094 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 9, 2009, 4:29 PM EDT for 4 counties in New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2009, 4:29 PM EDT (20:29 UTC)
Expired
May 9, 2009, 5:30 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Saratoga County, NY, Warren County, NY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 12:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 092029
SVRALY
NYC035-041-091-113-092130-
/O.NEW.KALY.SV.W.0003.090509T2029Z-090509T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT SAT MAY 9 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 530 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF WELLS...OR 18 MILES SOUTH OF SPECULATOR...AND MOVING
  EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SACANDAGA CAMPGROUND AND WELLS BY 440 PM EDT...
  DAY CENTER BY 455 PM EDT...
  LAKE LUZERNE CAMPGROUND AND LAKE LUZERNE-HADLEY BY 510 PM EDT...
  LAKE GEORGE VILLAGE BY 515 PM EDT...
  GLENS FALLS AND WEST GLENS FALLS BY 520 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.

&&

LAT...LON 4354 7425 4354 7368 4320 7361 4316 7417
      4316 7448 4346 7454
TIME...MOT...LOC 2029Z 264DEG 38KT 4332 7441

$$

TAW/JPV
1 follow-up statement
000 
WWUS51 KALY 092058
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT SAT MAY 9 2009

NYC035-041-092107-
/O.CAN.KALY.SV.W.0003.000000T0000Z-090509T2130Z/
HAMILTON NY-FULTON NY-
458 PM EDT SAT MAY 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND
SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...

THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...AS THE STORMS HAVE 
MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4318 7410 4325 7414 4338 7408 4347 7397
      4354 7368 4320 7361
TIME...MOT...LOC 2057Z 252DEG 22KT 4334 7383

$$ 

NYC091-113-092130-
/O.CAN.KALY.SV.W.0003.000000T0000Z-090509T2130Z/
SARATOGA NY-WARREN NY-
458 PM EDT SAT MAY 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN WARREN AND NORTHERN SARATOGA COUNTIES...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE LUZERNE-HADLEY...OR 9 MILES SOUTHWEST OF LAKE
GEORGE VILLAGE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF HARTMAN BY 500 PM EDT...
  BEARTOWN AND LAKE VANARE BY 505 PM EDT...
  WEST GLENS FALLS AND BIG HOLLOW BY 510 PM EDT...
  FRENCH MOUNTAIN...QUEENSBURY...PARADISE BEACH AND CROSBYSIDE BY 515
  PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.

&&

LAT...LON 4318 7410 4325 7414 4338 7408 4347 7397
      4354 7368 4320 7361
TIME...MOT...LOC 2057Z 252DEG 22KT 4334 7383

$$ 

TAW/JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:20 PM EDT, 9 minutes earlier.

Area forecast discussion, May 9, 4:20 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SAT MAY 9 2009

.SYNOPSIS...
A STRONG COLD FRONT ACCOMPANIED BY AN UPPER LEVEL DISTURBANCE
WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THIS
EVENING...WITH SOME OF THE THUNDERSTORMS THIS EVENING PRODUCING
DAMAGING WIND AND LARGE HAIL. THEREAFTER...BLUSTERY WINDS AND MUCH
COOLER TEMPERATURES WILL OCCUR IN THE WAKE OF THE FRONTAL PASSAGE
ON MOTHERS DAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
SEVERE THUNDERSTORM WATCH #280 IN EFFECT UNTIL 7 PM FOR THE
SCHOHARIE VALLEY AND CAPITAL DISTRICT NORTHWARD ACROSS NEW YORK AND
FOR BENNINGTON VT...HAVE ADDED WINDHAM COUNTY VERMONT...BERKSHIRE
COUNTY MASSACHUSSETS...AND GREENE AND COLUMBIA COUNTIES IN NEW YORK
TO THIS WATCH. PRIMARY THREAT FOR THIS EVENT WILL BE DAMAGING WINDS
WITH DEEP LAYER SHEAR OF 60-70KT. DUE TO DIRECTIONAL SHEAR AS
WELL...A TORNADO IS NOT OUT OF THE QUESTION...BUT THE THREAT WAS NOT
HIGH ENOUGH TO UPGRADE TO A TORNADO WATCH. REFER TO PRODUCTS ISSUED
BY THE STORM PREDICTION CENTER FOR ADDITIONAL DETAILS.

AFTER THE SEVERE WEATHER THREAT SUBSIDES THIS EVENING...THE NEXT
PROBLEM WILL BE THE POTENTIAL FOR SURFACE WINDS TO REACH ADVISORY
LEVELS LATE TONIGHT AND ON SUNDAY. MOS FORECASTS AND LOW-MID LEVEL
WINDS FORECASTS SUPPORTS KEEPING WIND FORECAST JUST UNDER ADVISORY
LEVELS AND WILL MENTION WIND GUSTS OF 35 TO 45 MPH IN MANY ZONES.
WILL CONTINUE TO HIGHLIGHT IN THE HWOALY THAT A WIND ADVISORY MAY BE
REQUIRED AT SOME POINT FOR LATE TONIGHT THROUGH SUNDAY.

MUCH COOLER SUNDAY WITH HIGHS ONLY IN THE UPPER 40S TO MID 60S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A WEAK SHORT WAVE IS EXPECTED TO TRACK ACROSS THE REGION SUNDAY
NIGHT WITH MAINLY CLOUDS ANTICIPATED AS IT MOVES THROUGH. HOWEVER...
HAVE INCLUDED SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST FOR THE
HIGHER TERRAIN AREAS. IT WILL ALSO BE COLD ENOUGH FOR SNOW SHOWERS
IN SOME AREAS.

A DECREASING CHANCE FOR SHOWERS ON MONDAY BEHIND THIS TROF...THEN
DRY MONDAY NIGHT AND MOST OF TUESDAY. A SLIGHT CHANCE OF SHOWERS
DURING THE AFTERNOON DUE TO SOME WEAK INSTABILITY AS GENERAL
TROFINESS CONTINUES ACROSS THE REGION IN THE MID LEVELS.

LOWS SUNDAY NIGHT WILL BE INTHE UPPER 20S AND 30S. HIGHS MONDAY INT
HE MID 50S TO MID 60S. LOWS MONDAY NIGHT IN THE MID 20S TO THE
30S...AND HIGH TUESDAY IN THE UPPER 50S TO MID 60S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
COMING SOON.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
KGFL AND KALB IN SEVERE THUNDERSTORM WATCH #280 UNTIL 7 PM. MVFR
CONDITIONS PERSIST AT KPOU WITH VFR AT KALB AND KGFL. GENERALLY
VFR CONDITIONS ARE EXPECTED...WITH MVFR TO IFR WITH CONVECTION.
STRONG TO SEVERE CONVECTION EXPECTED AS COLD FRONT APPROACHES.
MAIN THREAT AT THIS TIME IS DAMAGING WINDS. AT THIS TIME...UNABLE
TO TIME CONVECTION AT INDIVIDUAL TAF SITES. HAVE INDICATED THREAT
WITH VCSH AND CB. SOUTH-SOUTHWEST FLOW AHEAD OF COLD FRONT. WINDS
WILL BE GUSTY AT KALB. WINDS WILL BECOME WESTERLY TONIGHT WITH
THE PASSAGE OF THE COLD FRONT AND BECOME WEST-NORTHWEST ON SUNDAY
AND INCREASE IN MAGNITUDE WITH VALUES INTO THE 20 AND 30 MPH RANGE
WITH HIGHER GUSTS. CLOUDS WILL LINGER BEHIND THE FRONT BUT BASES
SHOULD BE ABOVE VFR MINIMUMS.

OUTLOOK...
MON...MAINLY VFR...CHC OF SHOWERS.
TUE-WED...VFR...NO SIG WX.
THU...VFR WITH CHC OF SHOWRRS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...WITH MORE SHOWERS LIKELY LATER TONIGHT. AFTER THAT...A
COOL AND WINDY DAY FOR SUNDAY WITH SCATTERED SHOWERS...ESPECIALLY
OVER HIGHER TERRAIN. THIS WILL KEEP MOISTURE RATHER ELEVATED THROUGH
THE WEEKEND WITH MINIMUM RELATIVE HUMIDITIES ONLY LOWERING TO 40 TO
60 PERCENT ON SUNDAY...WITH THE EXCEPTION FOR A BIT LOWER VALUES IN
THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT WHERE VALUES WILL
LOWER INTO THE 30 PERCENTILE/. FOR TONIGHT AND SUNDAY NIGHT THE RH
VALUES WILL RECOVER TO BETWEEN 80 AND 100 PERCENT.

SOUTHERLY WINDS WILL BECOME WESTERLY TONIGHT WITH THE PASSAGE OF THE
COLD FRONT AND BECOME WEST-NORTHWEST. THE WINDS BEHIND THE FRONT
WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH
LATE TONIGHT AND ON SUNDAY.

&&

.HYDROLOGY...
NO SIGNIFICANT HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS.

A STRONG COLD FRONT...AND ITS ASSOCIATED POTENT MID AND UPPER TROUGH
WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON
AND EVENING WITH BASIN AVERAGE RAINFALL AMOUNTS OF UP TO AN INCH.
THUNDERSTORM DOWNPOURS MAY CAUSE LOCALIZED PONDING AND MINOR
FLOODING ON ROADS AND PARKING AREAS...BUT ELSEWHERE THE RAIN WILL
JUST SOAK INTO THE GROUND WITH ONLY MINOR IMPACTS ON THE RIVERS.

RESIDUAL SHOWERS FROM THE UPPER TROUGH AND DEPARTING SURFACE WAVE
WILL LINGER IN SOME AREAS INTO MONDAY. THIS RAINFALL WILL BE VERY
LIGHT WITH MOST AREAS GETTING LESS THAN A TENTH OF AN INCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.EQUIPMENT...
THE RADAR SYSTEM IS NOT OPERATING DUE TO AN EQUIPMENT FAILURE.
PART IS ON ITS WAY. HOWEVER...THE RADAR IS NOT EXPECTED TO BE
BACK IN SERVICE UNTIL SUNDAY AFTERNOON. WE ARE SORRY FOR THE
INCONVENIENCE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...GJM
HYDROLOGY...RCK
EQUIPMENT...IAA
Hazardous weather outlook, May 9, 3:55 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT SAT MAY 9 2009

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
101100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EDT SAT MAY 9 2009

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...CENTRAL
CATSKILLS...BERKSHIRES AND SOUTHERN VERMONT.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP TONIGHT
IN THE WAKE OF THE COLD FRONT. WINDS GUSTS MAY EXCEED 45 MPH. A
WIND ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES...

IN VERMONT...
BENNINGTON AND WINDHAM.

IN MASSACHUSETTS...
BERKSHIRE.

IN NEW YORK...
ALBANY...COLUMBIA...FULTON...GREENE...HAMILTON...HERKIMER...MONTGOMERY...
RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...WARREN...WASHINGTON.

CTZ001-013-NYZ063>066-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
355 PM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING
AHEAD OF A STRONG COLD FRONT. THE MAIN THREAT IS FOR DAMAGING WIND.
STORMS WILL MOVE EASTERLY AT 30 TO 40 MPH.

IN ADDITION...STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP TONIGHT
IN THE WAKE OF THE COLD FRONT. WINDS GUSTS MAY EXCEED 45 MPH. A
WIND ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 9, 2:13 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT SAT MAY 9 2009

NYZ032-091900-
NORTHERN HERKIMER NY-
213 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 18 MILES NORTHWEST OF LYON LAKE...OR ABOUT 31 MILES NORTHWEST
OF OLD FORGE...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN HERKIMER COUNTY AT 230 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

JPV
Special weather statement, May 9, 3:09 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
309 PM EDT SAT MAY 9 2009

NYZ033-091945-
HAMILTON NY-
309 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM IN EXTREME NORTHEAST HAMILTON COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 8 MILES NORTH OF LONG LAKE...OR ABOUT 14 MILES NORTHWEST OF
NEWCOMB...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF CATLIN LAKE BY 320 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:19 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer56 min
May 9, 3:52 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer53 min
May 9, 5:43 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer47 min
May 9, 5:54 PM EDTSevere Thunderstorm WarningALYWashington66 min
May 9, 6:22 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer38 min
May 9, 6:57 PM EDTSevere Thunderstorm WarningALYColumbia63 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.